MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GN66 TEST KIT

BIOMERIEUX, INC. VITEK® 2 AST-GN66 TEST KIT
Catalog Number 413398
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of a false resistant ertapenem for a proteus mirabilis patient urine sample using vitek® 2 ast-gn66 test kit in duplicate (reference #: 413398 lot# : 5861021103).The proteus mirabilis strain tested susceptible, and was then modified to resistant by the vitek 2 advanced expert system¿ (aes).The isolate was sent to a reference lab for testing and the results were susceptible.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint for a false resistant ertapenem result for a proteus mirabilis strain in association with the vitek® 2 ast-gn66 test kit.The customer strain was not submitted for investigational purposes.Submittal of the isolate is required in order to confirm a vitek® 2 discrepancy compared to the reference method.Regarding the original complaint, mics obtained by vitek® 2 were as expected.The concern was regarding the therapeutic changes made by aes in response to proposal of the carbapenemase phenotype.Undesired therapeutic changes can be removed by the user, in a user-defined parameter set.Ast-gn66 lot #5861021103 met final qc release criteria.This lot passed qc performance testing.

Brand Name
VITEK® 2 AST-GN66 TEST KIT
Common Device Name
VITEK® 2 AST-GN66 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key8758385
Report Number1950204-2019-00222
Device Sequence Number19451119
Product Code LON
UDI-Device Identifier03573026398446
UDI-Public03573026398446
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K152075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2020
Device Catalogue Number413398
Device Lot Number5861021103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer08/20/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1